Alert archive / Michigan / Tornado Warnings in 2006
Tornado Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jun 21, 2006, 6:27 PM EDT for Monroe County, Michigan. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 21, 2006, 7:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Monroe County, MI
The radar
The Detroit radar (KDTX), 82 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:35 PM EDT | FUNNEL CLOUD | 1 N Petersburg, MI | |
| Jun 21, 6:50 PM EDT | TSTM WND DMG | 1 W Dundee, MI | TREES DOWN NEAR MILE MARKER 20 ON US-23. |
| Jun 21, 6:50 PM EDT | TSTM WND GST 60 | Ida, MI | REPORTED AT THE INTERSECTION OF MOROCCO AND SECOR. 1/2-INCH HAIL WAS ALSO OBSERVED. |
| Jun 21, 6:50 PM EDT | HAIL 1.75 | Dundee, MI | |
| Jun 21, 6:50 PM EDT | HAIL 1.75 | Petersburg, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:43 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDTX 212228 TORDTX MIC115-212330- /O.NEW.KDTX.TO.W.0004.060621T2227Z-060621T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 627 PM EDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * TORNADO WARNING FOR... MONROE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 730 PM EDT * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES SOUTHWEST OF DUNDEE...OR ABOUT 6 MILES EAST OF ADRIAN...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... DUNDEE BY 645 PM EDT... IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. THIS STORM IS ALSO CAPABLE OF PRODUCING WIND GUSTS OVER 65 MPH AND GOLF BALL SIZE HAIL. LAT...LON 4209 8378 4180 8378 4179 8344 4209 8346 $$ KEK / MANN
5 follow-up statements
000
WWUS53 KDTX 212239
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT WED JUN 21 2006
MIC115-212330-
/O.CON.KDTX.TO.W.0004.000000T0000Z-060621T2330Z/
MONROE MI-
639 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR MONROE
COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PETERSBURG...OR ABOUT 16 MILES EAST OF ADRIAN...MOVING EAST AT 35
MPH.
THE TORNADO WILL BE NEAR...
IDA BY 645 PM EDT...
MAYBEE BY 650 PM EDT...
SCOFIELD BY 655 PM EDT...
MONROE AND CARLETON BY 700 PM EDT...
NEWPORT AND STONY POINT BY 705 PM EDT...
ESTRAL BEACH AND SOUTH ROCKWOOD BY 710 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 4209 8378 4180 8378 4179 8344 4200 8322
4209 8327
$$
MANN000
WWUS53 KDTX 212251
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
650 PM EDT WED JUN 21 2006
MIC115-212330-
/O.CON.KDTX.TO.W.0004.000000T0000Z-060621T2330Z/
MONROE MI-
650 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR MONROE
COUNTY...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DUNDEE...OR
ABOUT 14 MILES WEST OF MONROE...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
MAYBEE BY 655 PM EDT...
SCOFIELD AND 7 MILES NORTH OF LA SALLE BY 700 PM EDT...
7 MILES NORTH OF BOLLES HARBOR BY 705 PM EDT...
MONROE AND STERLING STATE PARK BY 710 PM EDT...
NEWPORT AND STONY POINT BY 715 PM EDT...
ESTRAL BEACH AND SOUTH ROCKWOOD BY 720 PM EDT...
AT 640 PM...LAW ENFORCEMENT REPORTED A FUNNEL CLOUD 1 MILE NORTH OF
PETERSBURG.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 4209 8378 4173 8377 4173 8349 4200 8322
4209 8327
$$
MANN000
WWUS53 KDTX 212302
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT WED JUN 21 2006
MIC115-212330-
/O.CON.KDTX.TO.W.0004.000000T0000Z-060621T2330Z/
MONROE MI-
701 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR MONROE
COUNTY...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR
LAMBERTVILLE...OR ABOUT 6 MILES NORTH OF TOLEDO...MOVING EAST AT 35
MPH. THIS IS A NEW DEVELOPING CIRCULATION...THE INITIAL CIRCULATION
HAS DISSIPATED.
THE STORM WILL BE NEAR...
LUNA PIER BY 710 PM EDT...
TOLEDO BEACH AND 7 MILES SOUTH OF LA SALLE BY 715 PM EDT...
7 MILES SOUTH OF BOLLES HARBOR BY 720 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GREATER THAN ONE INCH DIAMETER HAIL AND DESTRUCTIVE STRAIGHT LINE
WINDS.
LAT...LON 4196 8377 4173 8377 4173 8349 4200 8322
4204 8322
$$
MANN000
WWUS53 KDTX 212314
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
713 PM EDT WED JUN 21 2006
MIC115-212330-
/O.CON.KDTX.TO.W.0004.000000T0000Z-060621T2330Z/
MONROE MI-
713 PM EDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR MONROE
COUNTY...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED NEAR ERIE...OR ABOUT 8 MILES NORTHEAST OF TOLEDO...MOVING
EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTH OF BOLLES HARBOR BY 720 PM EDT...
AT 710 PM...A TRAINED WEATHER SPOTTER REPORTED A TORNADO TOUCHDOWN 1
MILE SOUTHEAST OF LAMBERTVILLE...NEAR THE INTERSECTION OF STEARNS
AND DOUGLAS ROADS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 4196 8377 4173 8377 4173 8349 4200 8322
4204 8322
$$
MANN000
WWUS53 KDTX 212330
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT WED JUN 21 2006
MIC115-212339-
/O.EXP.KDTX.TO.W.0004.000000T0000Z-060621T2330Z/
MONROE MI-
729 PM EDT WED JUN 21 2006
...THE TORNADO WARNING FOR MONROE COUNTY HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM ADDITIONAL THUNDERSTORMS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY
MORNING FOR SOUTHEAST MICHIGAN.
LAT...LON 4196 8377 4173 8377 4173 8349 4200 8322
4204 8322
$$
MANNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 21, 4:20 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 21, 4:20 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 420 PM EDT WED JUN 21 2006 .SHORT TERM...TONIGHT AND THURSDAY THE FIRST DAY OF SUMMER STARTED WITH THUNDER AND WILL LIKELY END WITH THUNDER. THE MORNING ACTIVITY AND ASSOCIATED COLD POOL HAS SUCCESSFULLY MANAGED TO SUPPRESS WARM FRONT TO THE WEST AND SOUTHWEST...SO FAR. THE LATEST OBS ARE SHOWING SIGNS OF ATMOSPHERIC RECOVERY AS TEMPS EDGE UPWARDS...AND WINDS AT THE SURFACE BEGIN TO SLOWLY VEER FROM THE SOUTHEAST...THIS NOW BEING ACCOMPLISHED AS LEFTOVER LOW LEVEL CLOUDS BEGIN TO THIN AND WARMER/MOISTER AIR JUST TO OUR WEST AND SOUTHWEST CONTINUE IN OUR DIRECTION UNDER A STRONG DEEP LAYER SOUTHWESTERLY FLOW. EXPECTATIONS CONTINUE FOR TEMPS AND DEWPOINTS TO RISE CONSIDERABLY BETWEEN 430 PM AND 530 PM. THIS WILL SUFFICIENTLY DESTABILIZE OUR ATMOSPHERE. A MODIFICATION OF THE 18Z DTX SOUNDING TO 80/70...WHICH WE SHOULD EASILY ACHIEVE AS THE WARM AIR FILTERS IN...YIELDS AROUND 3000 J/KG OF CAPE. THE MOISTURE IS ALREADY IN PLACE AND WILL CONTINUE TO INCREASE AS THETA E ADVECTION CONTINUES WITHIN THE STRONG SOUTHWESTERLY FLOW. THE 18Z SOUNDING INDICATES A CAP LOCATED JUST ABOVE 750MB...BUT WILL LIKELY NOT BE STRONG ENOUGH TO HOLD BACK SURFACE BASED CONVECTION WITHIN THE WARM SECTOR EARLY THIS EVENING. THE LIFT WILL COME IN THE FORM OF DYNAMICAL SUPPORT FROM A SHORTWAVE ADVANCING RAPIDLY EASTWARD AND APPROACHING THE WESTERN GREAT LAKES AT THIS TIME. THE FAVORABLE UPPER JET SUPPORT THAT WILL CROSS OUR AREA...COMBINED WITH THE EXPECTED INSTABILITY IN PLACE BY THAT TIME WILL LEAD THE LIKELIHOOD OF STRONG STORMS AS WE HEAD INTO THE EARLY EVENING HOURS. SPC ANALYZED MLCAPE ACROSS NORTHERN ILLINOIS/NORTHERN INDIANA ARE IN EXCESS OF 3000 J/KG AS OF 4PM AND THIS IS THE AREA WHERE WE ARE EXPECTING ADDITIONAL SURFACE BASED CONVECTION TO BECOME BETTER ORGANIZED AND THEN RIDE UP INTO OUR CWA BY EARLY EVENING. BULK SHEAR IS VERY FAVORABLE FOR SUPERCELLS AND ORGANIZED SEVERE CONVECTION THIS EVENING WITH STRONG WINDS THROUGH THE LAYER (18Z SOUNDING SHOWED 55KT WINDS AT 10K FEET. WE CONTINUE TO REMAIN IN A MODERATE RISK. THE PRIMARY RISK REMAINS DAMAGING WINDS BUT LARGE HAIL AND ISOLATED TORNADOES...GIVEN THE FAVORABLE LOW LEVEL HELICITY VALUES...CANNOT BE RULED OUT. ANOTHER CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR FLASH FLOODING. THE GREATEST RAINFALL THIS MORNING OCCURRED ACROSS THE SAGINAW VALLEY WHERE 2 TO 3 INCHES OF RAIN WAS REPORTED. WITH PWS IN EXCESS OF 1.5 INCHES THIS EVENING...RAINFALL RATES THIS EVENING WILL NEED TO BE CLOSELY MONITORED. THE SHORTWAVE WILL QUICKLY EXIT TO OUR EAST BY MIDNIGHT. THE CONCERN THEN TURNS TO THE POTENTIAL FOR FOG DEVELOPMENT. AT THIS TIME WE WILL GO WITHOUT FOG IN THE ZONES UNTIL WE SEE HOW OUR ATMOSPHERE RESPONDS AFTER THIS EVENINGS ACTIVITY. ON THURSDAY WE TRANSITION TO A PREDOMINATE WESTERLY FLOW. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH LATE IN THE DAY. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 80S UNDER PARTLY CLOUDY SKIES AHEAD OF THE FRONT. THIS WILL HELP US TO REALIZE LOW LEVEL LAPSE RATES (10C/KM) WHICH WILL REQUIRE US TO CONTINUE THE MENTION OF THUNDERSTORMS THROUGH THE DAY. COOLER LOW LEVEL DEWPOINTS AND A WEAK 850MB CAP LENDS ENOUGH CONFIDENCE TO CONTINUE WITH LOW POPS. && .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY GFS/NAM IN REASONABLE AGREEMENT THROUGH SATURDAY...HOWEVER THE GFS IS A LITTLE QUICKER IN MOVING COLD FRONT SOUTH INTO THE OHIO VALLEY THURSDAY EVENING. PREFER THE FASTER AND MORE AGGRESSIVE GFS COLD FRONT SOLUTION AS THE NAM INITIALIZATION WAS 4 MB TO DEEP WITH ASSOCIATED SURFACE LOW OVER NORTHERN ONTARIO. TREND IS FOR ZONAL FLOW TO SLOWLY BUCKLE OVER THE GREAT LAKES REGION WITH NORTHWEST FLOW HELPING TO DRIVE COLD FRONT SOUTH INTO THE OHIO VALLEY THURSDAY THROUGH SATURDAY. WILL CONTINUE WITH A MENTION OF JUST SCATTERED RAIN SHOWERS ACROSS THE SOUTHERN TWO TIER OF COUNTIES THURSDAY NIGHT...AS MODELS SHOWING GOOD NEGATIVE MID LEVEL THETA-E ADVECTION AND MID LEVEL DRYING...PUNCHING SOUTH ACROSS THE CWA. NAM IS A LITTLE MORE SLUGGISH WITH COLD FRONT AND ALLOWS A COUPLE OF WEAK WAVES RIDING THROUGH THE LOWER OHIO VALLEY TO HOLD THE FRONT UP EVEN MORE. WILL HAVE TO WATCH THIS FRONT CLOSELY THOUGH AS IT NEARS THE SOUTHERN EDGE OF THE WESTERLIES OVER THE NORTHERN OHIO VALLEY BY FRIDAY MORNING. IN ADDITION FRONT STILL SOMEWHAT PARALLEL TO MID LEVEL FLOW...EVEN IN GFS SOLUTION. HIGH PRESSURE AND DRY NORTHWEST FLOW ALOFT TO BUILD INTO THE REGION FOR FRIDAY THROUGH SUNDAY...THEN ECMWF AND GFS DIG TROF UPPER TROF AXIS THROUGH THE REGION ON MONDAY...AND A WEAKER SECONDARY TROF ON TUESDAY. WEAK GRADIENT AND LACK OF SIGNIFICANT RETURN FLOW WILL LIMIT INSTABILITY OVER THE REGION THOUGH...SO MINIMAL POPS WITH MENTION OF TRW THROUGH THE PERIOD. SOUTHERN EDGE OF WESTERLIES TO MIGRATE NORTH AGAIN ON WEDNESDAY IN WAKE OF UPPER TROF AXIS...SO CONTINUED CHANCE OF TRW ON WEDNESDAY AS WELL. && AVIATION...ISSUED 213 PM EDT WED JUN 21 2006 A BREAK IN THE ACTION HAS BROUGHT ALL TERMINALS BACK UP TO VFR CONDITIONS...ALBEIT TEMPORARILY. THE BEST TIMING FOR THE NEXT ROUND OF THUNDERSTORMS LOOKS TO BE AROUND THE 6 PM TO 10 PM WINDOW THIS EVENING. THIS WILL PRESENT MVFR CONDITIONS WITH PERIODS OF IFR CONDITIONS IN THE STRONGEST THUNDERSTORMS. HAIL...GUSTY WINDS...AND VERY HEAVY RAIN WILL ACCOMPANY THE STRONGEST THUNDERSTORMS THAT OCCUR DURING THIS TIMEFRAME. THIS WILL BE FOLLOWED BY THE DEVELOPMENT OF EITHER AN IFR LOW STRATUS DECK OR EITHER FOG WITH IFR VISIBILITIES THAT WILL PERSIST THROUGH THE EARLY MORNING HOURS. THE 18Z SPECIAL DTX SOUNDING INDICATED A VERY WEAK LOW LEVEL INVERSION WITH AN ABUNDANCE OF LOW LEVEL MOISTURE BENEATH. THIS HAS RESULTED IN A POCKET OF MVFR CEILINGS FROM PONTIAC DOWN THROUGH DETROIT...THUS THE BRIEF PERIOD OF MENTION IN THE DETROIT TAFS TO START THE AFTERNOON OFF. MUCH WARMER AND MOISTER AIR IS ADVECTING IN FROM OUR WEST AND SOUTHWEST...AND THE BEST TIMING FOR THE WARM FRONT THROUGH OUR AREA IS AROUND 4 PM. THE ATMOSPHERE WILL BECOME MUCH MORE UNSTABLE WITH GOOD BULK WIND SHEAR IN PLACE TO SUPPORT THE LIKELIHOOD OF STRONG THUNDERSTORMS THIS EVENING. BEYOND MIDNIGHT...A STRONG AND VERY LOW INVERSION WILL DEVELOP. THIS WILL PROVIDE THE OPPORTUNITY FOR 2 CONCERNS. THE FIRST CONCERN WILL BE THE DEVELOPMENT OF IFR CONDITIONS AS MOISTURE GETS LOCKED IN CLOSE TO THE SURFACE. THE CHALLENGE IS WHETHER IT WILL LAY OUT INTO A STRATUS DECK OR WHETHER FOG DEVELOPS. AT THIS TIME WE WILL GO WITH A MIX OF THE TWO...AND PLACE MORE FOCUS ON THE FOG POTENTIAL THAN THE LOW STRATUS CEILINGS. THE OTHER CONCERN IS LOW LEVEL WIND SHEAR. STRONG LOW LEVEL WINDS JUST ABOVE THE INVERSION AT AROUND 600 FEET WILL POSSIBLY RESULT IN LOW LEVEL WINDSHEAR...BUT WE WILL WAIT UNTIL WE SEE JUST HOW THE ATMOSPHERE RESPONDS AFTER THIS EVENINGS CONVECTION BEFORE INTRODUCING THIS INTO THE TAFS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SHULER LONG TERM....GSS AVIATION.....SHULER YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 6:01 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 601 PM EDT WED JUN 21 2006 MIZ047>049-053>055-060>062-221115- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 601 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS LIKELY. MIZ063-068>070-075-076-082-083-221115- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 601 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. ..TORNADO WATCH NUMBER 532 IS IN EFFECT UNTIL MIDNIGHT EDT... .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-221115- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 601 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. ...TORNADO WATCH NUMBER 532 IS IN EFFECT UNTIL MIDNIGHT EDT... .DAY ONE...TONIGHT TORNADO WATCH NUMBER 532 IS IN EFFECT THROUGH MIDNIGHT FOR ALL MARINE INTERESTS SOUTH OF LAKE HURON. THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 21, 6:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
619 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 4 N ADRIAN 41.96N 84.04W
06/21/2006 E1.75 INCH LENAWEE MI TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF EMERY ROAD AND TIPTON
HIGHWAY.
0613 PM FUNNEL CLOUD 4 N ADRIAN 41.96N 84.04W
06/21/2006 LENAWEE MI TRAINED SPOTTER
&&
HATZOSThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:21 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 36 min |
| Jun 21, 5:41 PM EDT | Tornado Warning | DTX | Lenawee | 64 min |
| Jun 21, 6:34 PM EDT | Special Marine Warning | DTX | 86 min | |
| Jun 21, 6:46 PM EDT | Tornado Warning | DTX | Lenawee | 59 min |
| Jun 21, 6:57 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 27 min |
| Jun 21, 7:56 PM EDT | Flash Flood Warning | DTX | Lenawee | 3 hr |
Nearby
Tornado Warnings in Michigan, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.